Change of medication

I’ve been taking amytripteline for years, but my new doctor has changed my meds to propranolol and riboflavin. I’m taking the propranalol at night, but wonder if I should take the 4 riboflavin spread out during the day or altogether? I’m wondering what other people do.. thanks!

 


Community Answers
  • Jaz01
    8 months ago

    Propranolol is great for headache/ migraine prevention. I have been taking it for about 7 years now. I am currrently at 240mg daily, but I started at 60mg. Your body gets used to it over time. The only complaint I had with it was when switching doses you get VERY tired, I mean VERY tired (because of it bringing down your blood pressure). But just stick with it your body will get used to it. And the B2 (Riboflavin) is also another great preventative medicine (I take that as well). 400mg is the usual dose for an adult. I would take them spread out through the day so you can have a better chance absorbing it. I usually do 200mg morning and 200mg at night. And another tip with the propranolol, I would also take it at night (if you are just starting) because it makes you sleepy. But once you get used to it it should not bother you. GOOD LUCK! and I hope it helps

    PS: another suggestion is a supplement called Migraleif (it has the suggestion amount of B2(riboflavin) in it, magnesium, and fevervew. ALL USED FOR MIGRAINE PREVENTION. My neurologist suggested it 3 years ago, does wonders! Just do not start taking it regularly and them stop abruptly, it can cause rebound headaches 🙂 Hope this helps!

  • delise910
    3 months ago

    Any interactions with the propranolol? I just got a supplement that has all this in it.. curious about interaction?

    I’m spreading out my propranolol in smaller doses throughout the day as I’m super med sensitive.

  • Jaz01
    3 months ago

    I have had no interaction with the propanolol and supplement.

  • jweller author
    3 months ago

    it was horrid……I really couldn’t function at all whilst taking it, although it stopped my migraines! My doctor even tried halving the dose, but that wasn’t much better and the migraines came back too!
    I’m now back on amytripteline but about to start increasing the dose to 60mg…..watch this space!!

  • jweller author
    8 months ago

    thanks for this!

    I had to stop taking the full dose of propranolol as it made me feel too ill to work (high school teacher!), switched to half the dose but immediately got my migraines back and still felt ill…….. I’ve also stopped taking the riboflavin as that was making me feel really sick!

    I’m currently on no medication at all, whilst awaiting another appointment, and, although I’m getting very regular migraines, I feel so much better than I did on the medication!

    It may be that I can return and conquer the propranolol when I retire, but that’s not for a good few years yet – back to the drawing board!

  • 8 months ago

    I took Propranolol XR for maybe 6 weeks, I can’t remember the dose. I don’t think it was 80mg. If it’s working for your migraine, then, yay!

    Ginger capsules work great for me for nausea. Take 2 with a full glass of water (or else you burp ginger dust, ew). That’s not really a supplement (it’s food in a capsule) so completely safe to take with whatever.

    My main complaint with Propanolol was I couldn’t get my heart rate up. I’d go running and never get the endorphins going. I didn’t have the other issues you mention. Again if it’s working for you, figure out how to manage the side effects before giving up on it!

  • jweller author
    8 months ago

    I think I need to go back to my doctor….I’ve now been taking propranolol 80mg for 2 weeks and I’m almost constantly feeling nauseous, am totally drained of energy, having around 2 hours less sleep every night, waking at least 4 times a night, putting on weight…….although I haven’t had a migraine for over a week, I’m not sure it’s worth the rest of the symptoms! Does anyone know if they’re likely to lessen if I stay on the drugs?

  • Jaz01
    3 months ago

    2 weeks was not enough time for me. It took me about 3 months or so to get completely use the medication. I think its because of the decrease in blood pressure and heart rate.

  • Tamara
    9 months ago

    Vitamin B2 is water soluable so it’s the best to take small doses multiple times over the day. If you take it all in one dose, you will definitely excrete (urine) most of it since your body can only use so much as a time. You won’t cause any overdose or symptoms because any extra just goes through the system.

    I take mine four times a day …. but always forget at lunch so I end up taking 2tabs at bedtime. ;).

    Oh, and don’t be alarmed with the neon yellow or bright yellow urine …. it is just the byproducts of metabolizing it and completely normal. Good luck! Hope it helps!

  • jweller author
    9 months ago

    thank you – that’s just what I needed to know!!

  • jweller author
    9 months ago

    I’ve switched the propranolol to the morning – 1st one today, so not sure if I’m going to sleep better tonight! I also began the riboflavin today and took all 4 tablets first thing this morning – no migraine yet today!!!

  • delise910
    3 months ago

    I can’t take the 400mg at one time.. makes me feel ill.

    My daugher’s neurologist told us it’s best to split up in 200mg morning, 200mg evening. 200mg each of magnesium and b2 are the proven ones that work (according to him)..

  • Joanna Bodner moderator
    9 months ago

    Hey there @jweller, Thanks so much for your question! As you wait for possible feedback from the community regarding their experiences, it is important to also please be sure to discuss the best course of treatment/supplement regimen (including frequency of a supplement) with your doctor. Hope this new treatment regimen provides you with the relief you are looking for! Good luck & do keep us posted if you can! -Joanna (Migraine.com Team)

  • Share Your Answer

    Poll